MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR180830
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01168.Investigation summary: one non-sterile unit micrusframe18 8mm x 30cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good conditions.The introducer was inspected, and it was found zipped and with no damages.The re-sheathing tool was inspected, and it was found in good conditions.Also, the marker band was found at 65cm from hub, and it was found within specification.The v-notch was inspected under microscope and no damages were note on it.The rh was inspected under microscope through the introducer and it was found in good condition.The embolic coil was inspected under microscope an it was found with no damages on it.The functional test was performed with a lab sample prowler select plus.The lab sample prowler select plus was flushed using a lab sample syringe.After that, the unit micrusframe18 8mm x 30cm was introduced in to a lab sample prowler select plus and it could pass through the mc with any difficulty.A manufacturing record evaluation was performed for the finished device l10903 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ was not confirm due the received device could pass through the mc with any difficulty.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.
 
Event or Problem Description
As reported by a healthcare professional, during a stent-assisted coil embolization of an anterior communicating artery (acom) aneurysm, an atlas stent was placed from the left side and an 11mm x 37cm micrusframe18 coil was then fully deployed into the aneurysm sac, but the coil mass partially herniated into the parent vessel.Additional 6f access was obtained at the right femoral artery.The physician attempted to pass a microcatheter from the right internal carotid artery (ica) to the opposite anterior cerebral artery (aca) vessel to place a second atlas stent, but the coil mass was in the path of the microcatheter.The physician then attempted to remove the coil to place the stent across the opposite aca, but the coil could not be pulled back into the sl-10 (stryker) microcatheter because it had prematurely detached in the microcatheter.The physician had planned on detaching the coil after deploying the second atlas stent, but he was unable to advance the microcatheter past the coil mass into the other a1 branch.The coil was left partially protruding from the aneurysm into the parent artery, resulting in left a2 clot formation.The clot was treated with integrilin and 2mg of tissue plasminogen activator (tpa).Additional coils were implanted in the aneurysm without incident and the case was concluded.No known further patient complications have occurred.During the same procedure, an 8mm x 30cm micrusframe18 (mfr180830/l10903) device positioning unit (dpu) wire would not advance through the rotating hemostasis valve (rhv) and hub of the unspecified microcatheter.The coil and microcatheter were removed from the patient as a unit, and the same microcatheter was used to re-access the aneurysm with a same-sized replacement coil.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received indicated that the size of the aneurysm neck (6.81mm) may have contributed to the coil herniation.The aneurysm height was 8.36mm, width was 12.52mm, and depth was 11.19mm.The parent vessel diameter was 2.14mm.The event resulted in a clinically significant procedural delay and there was evidence of distal thrombus embolization.The delay was deemed significant because of the time it took to gain additional access and attempt to place another stent in the opposite a1; however, the aneurysm was considered successfully treated.There was no issue with the coil conforming to the vessel wall.The coil delivery system and concomitant microcatheter were removed from the patient without patient injury or the need for additional intervention.Excessive force had not been applied.Activated clotting times (acts) were measured but the results are unknown.Procedural imaging and the dictated summary operative report were not provided.No further information could be obtained.Further clarification was received that the procedural delay was considered clinically significant because the coil had prematurely detached, and the physician could not pass the sl-10 microcatheter past the coil mass into the opposite aca.The condition of the patient at baseline and post-procedure was not reported.The patient had a partially flow-limiting clot that was treated with iv tpa and integrilin, but the patient was discharged without any deficit.No additional intervention was performed for the thromboembolism.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01168, 3008114965-2019-01167 and 3008114965-2019-01188.Complaint conclusion: as reported by a healthcare professional, during a stent-assisted coil embolization of an anterior communicating artery (acom) aneurysm, an atlas stent was placed from the left side and an 11mm x 37cm micrusframe18 coil was then fully deployed into the aneurysm sac, but the coil mass partially herniated into the parent vessel.Additional 6f access was obtained at the right femoral artery.The physician attempted to pass a microcatheter from the right internal carotid artery (ica) to the opposite anterior cerebral artery (aca) vessel to place a second atlas stent, but the coil mass was in the path of the microcatheter.The physician then attempted to remove the coil to place the stent across the opposite aca, but the coil could not be pulled back into the sl-10 (stryker) microcatheter because it had prematurely detached in the microcatheter.The physician had planned on detaching the coil after deploying the second atlas stent, but he was unable to advance the microcatheter past the coil mass into the other a1 branch.The coil was left partially protruding from the aneurysm into the parent artery, resulting in left a2 clot formation.The clot was treated with integrilin and 2mg of tissue plasminogen activator (tpa).Additional coils were implanted in the aneurysm without incident and the case was concluded.No known further patient complications have occurred.During the same procedure, an 8mm x 30cm micrusframe18 (mfr180830/l10903) device positioning unit (dpu) wire would not advance through the rotating hemostasis valve (rhv) and hub of the unspecified microcatheter.The coil and microcatheter were removed from the patient as a unit, and the same microcatheter was used to re-access the aneurysm with a same-sized replacement coil.A 4mm x 6cm micrusframe14 coil was used but the tab to unlock the coil broke.A hemostat was utilized to manually pull the tab from the green unlocking tool.The coil was not used in the patient.The devices will be returned for analysis.No further information was provided.Additional information received on 16-sep-2019 indicated that the size of the aneurysm neck (6.81mm) may have contributed to the coil herniation.The aneurysm height was 8.36mm, width was 12.52mm, and depth was 11.19mm.The parent vessel diameter was 2.14mm.The event resulted in a clinically significant procedural delay and there was evidence of distal thrombus embolization.The delay was deemed significant because of the time it took to gain additional access and attempt to place another stent in the opposite a1; however, the aneurysm was considered successfully treated.There was no issue with the coil conforming to the vessel wall.The coil delivery system and concomitant microcatheter were removed from the patient without patient injury or the need for additional intervention.Excessive force had not been applied.Activated clotting times (acts) were measured but the results are unknown.Procedural imaging and the dictated summary operative report were not provided.Additional information received on 16-sep-2019 indicated that the procedural delay was considered clinically significant because the coil had prematurely detached, and the physician could not pass the sl-10 microcatheter past the coil mass into the opposite aca.The condition of the patient at baseline and post-procedure was not reported.The patient had a partially flow-limiting clot that was treated with iv tpa and integrilin, but the patient was discharged without any deficit.No additional intervention was performed for the thromboembolism.One non-sterile unit micrusframe18 8mm x 30cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good conditions.The introducer was inspected, and it was found zipped and with no damages.The re-sheathing tool was inspected and it was found in good conditions.Also, the marker band was found at 65cm from hub, and it was found within specification.The v-notch was inspected under microscope and no damages were note on it.The rh was inspected under microscope through the introducer and it was found in good condition.The embolic coil was inspected under microscope an it was found with no damages on it.The test was performed with a lab sample prowler select plus.The lab sample prowler select plus was flushing using a lab sample syringe.After that, the unit micrusframe18 8mm x 30cm was introduced in to a lab sample prowler select plus and it could pass through the mc with any difficulty.A manufacturing record evaluation was performed for the finished device l10903 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ was not confirm due the received device could pass through the mc with any difficulty.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Based on the limited information provided, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8992460
Report Number3008114965-2019-01167
Device Sequence Number365441
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberMFR180830
Device Lot NumberL10903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICRUSFRAME14 4MM X 6CM; MICRUSFRAME18 11MM X 37CM; NEUROFORM ATLAS STENT SYSTEM; STRYKER SL-10 MICROCATHETER